MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Codes Crack (1135); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a cerebral coil embolization for sac growth and after after stent placement, a 1mm x 4cm galaxy g3 coil (glm910040, 30649232) was used.Before inserting the complaint product into the exselsior sl10 microcatheter (mc), a crack was confirmed with the introducer sheath.When the delivery wire was advanced, there was a strong resistance felt, therefore, another product was used.There was no negative impact to the patient.A continuous flush was not done.The lesion was at the basilar artery (ba).Additional information received indicated that it was not necessary to remove the microcatheter.No additional intervention was required.Based on the product analysis of the device received, the embolic coil is severely kinked.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil is severely kinked.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a cerebral coil embolization for sac growth and after stent placement, a 1mm x 4cm galaxy g3 coil (glm910040, 30649232) was used.Before inserting the complaint product into the exselsior sl10 microcatheter (mc), a crack was confirmed with the introducer sheath.When the delivery wire was advanced, there was a strong resistance felt, therefore, another product was used.There was no negative impact to the patient.A continuous flush was not done.The lesion was at the basilar artery (ba).Additional information received indicated that it was not necessary to remove the microcatheter.No additional intervention was required.The device was returned to cerenovus for further evaluation.A non-sterile galaxy g3 mini 1mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the embolic coil is inside the introducer.No other apparent damages were found in the device.The device was inspected under microscopic magnification, and it was found that the embolic coil is severely kinked, but it remained attached to the resistance heating (rh) coil.Also, the introducer was found to be damaged with a dented appearance along the slit.The embolic coil was tried to be advanced through the introducer, however, the damages noted on the embolic coil and the introducer prevented the smooth advancement of the coil, and no further inspection could be conducted.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the malfunction were identified.Based on the findings noted in the introducer during the visual inspection, the crack on the introducer as reported in this complaint was confirmed based on the dented appearance of the returned introducer, the damage observed is not considered a crack, but it could have been observed as such without the use of magnification.It is possible that force may have inadvertently been applied when the coil was tried to be inserted into the microcatheter which resulted in the damage found in the introducer.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The kinked condition of the embolic coil was not originally reported in the complaint.It was indicated in the complaint that continuous flush was not done, without an adequate flush, issue such as resistance between the coil and the microcatheter can arise, which may cause some force to be inadvertently exerted on the device, which can result in the coil becoming stretched or kinked or both.Thus, it is not likely that the galaxy g3 mini 1mm x 4cm left the manufacturing facility with the embolic coil in kinked condition as observed under magnification.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4) the correct manufacturing date is 9/13/2021.Section h4.Device manufacturer date has been updated.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15114333
Report Number3008114965-2022-00512
Device Sequence Number5874198
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30649232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR SL10 MICROCATHETER.
Patient SexUnknown